Coumadin and Ibuprofen
Can I Combine Ibuprofen and Coumadin?
If you are taking Coumadin, do not start or stop taking ibuprofen (or even change your ibuprofen dosage) without checking with your healthcare provider first. Your healthcare provider will need to monitor your INR more closely for awhile and adjust your Coumadin dosage if necessary.
It is definitely not a good idea to take ibuprofen just "now and then," as this could cause unpredictable changes in the INR. Instead, a safer choice for occasional use would be acetaminophen (Tylenol®), which is less likely to interact with Coumadin. Keep in mind, however, that taking high doses of acetaminophen (more than 1300 mg a day) for an extended period (a week or more) can also cause an interaction with Coumadin.
If you absolutely must take ibuprofen while on Coumadin, you should take it consistently (every day, with the same dosage every day) and only with the approval and supervision of your healthcare provider.